Ifosfamide‐induced hyperpigmentation

Mary E. Teresi, Daryl J. Murry, Albert S. Cornelius

Research output: Contribution to journalArticle

15 Scopus citations

Abstract

Background. Pigmented banding of the nails and hyperpigmentation of hands and feet may occur during cyclophosphamide therapy. Ifosfamide, an analogue of cyclophosphamide, might be expected to cause similar pigmentary changes, but, to the knowledge of the authors, there are no reports of this. Methods. The authors describe skin pigment changes in a 5‐year‐old patient receiving ifosfamide, MESNA, and etoposide for the treatment of relapsed Wilms tumor. Results. A review of the literature concerning cyclophosphamide‐induced pigmentary changes is presented, along with a discussion of the possible correlation of renal dysfunction with pigmentary changes. Conclusions. This case should alert health care providers to this uncommon adverse effect of ifosfamide.

Original languageEnglish (US)
Pages (from-to)2873-2875
Number of pages3
JournalCancer
Volume71
Issue number9
DOIs
StatePublished - May 1 1993

Keywords

  • Fanconi syndrome
  • adverse reactions
  • antineoplastic agents
  • hyperpigmentation
  • ifosfamide
  • oxazaphosphorine analogs
  • renal dysfunction

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Ifosfamide‐induced hyperpigmentation'. Together they form a unique fingerprint.

  • Cite this